# SDR 97ZZZX2021

- Difficulty date: April 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N877CA
- Make and model: Beech 58
- Aircraft serial: TH1727
- Engine: Cont IO550C
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: M3006
- Condition: Failed
- Location: Mag Drive
- Part time: 1,385 hours
- Component: Slick, 6310
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED LEFT ENGINE LEFT MAGNETO WAS 'DEAD' ON RUN-UP.  REMOVED MAGNETO AND OPENED UP FOR INSPECTION.  FOUND INTERNAL DAMAGE - MATERIAL BEING WORN AWAY BY ROTATING MAGNET.  FURTHER DISASSEMBLY REVEALED DRIVE END BEARING P/N M3006 BALL RETAINER CAGE AND GREASE SEAL GONE - BEARING WAS DRY WHICH MAY HAVE LEAD TO FAILURE.  NEW MAGNETO INSTALLED ON AIRCRAFT AND RETURNED TO SERVICE.
